ANNUAL EDUCATION CONFERENCE DAY

Friday, June 6, 2025

Transplant Innovation Centre: 661 University Avenue, 9th Floor Room 9006 and 9005 (Virtual option available)

8:00 AM	Welcome and Introduction - Cynthia Tsien, MD (Moderator)	5 minutes
8:05 AM	KEYNOTE: Beyond the Gift: The Living Donor Journey and Long-Term Outcomes Speaker: Nazia Selzner, MD	
	At the end of the session participants will be able to: 1. Review the history of LDLT in Toronto 2. Discuss outcomes of living donor liver transplantation 3. Discuss donor selection and outcomes	60 minute (45 min + min Q&A)
9:05 AM	MORNING BREAK	10 minute
9:15 AM	The Recipient's Perspective on Living Donation and Supporting Donors Speaker: Ms. Candice Coghlan	30 minut (20 min + min Q&A)
	This presentation will provide an overview of Candice's journey as a recipient, what the Centre for Living Organ Donation provides patients, families and donors and the pathway for living donors. At the end of the session participants will be able to: 1. Get an inside look at a patient's journey through living donation 2. How the Centre for Living Organ Donation can support patients, families and donors going through their kidney and liver pathways 3. Have a greater understanding of the journey a living donor goes through	,
9:45 AM	The Donor's Journey: Giving the Gift of Life and Supporting Recipients in Finding a Donor Speaker: Ms. Heather Badenoch	30 minut (20 min + min Q&A)
	Recognizing systemic inequities, this presentation will describe the benefits, model, and success rates of one-on-one communication support for the public and private appeals of patients facing the most barriers to finding living donors. At the end of the session, participants will be able to: 1. Recognize the common barriers patients listed for transplant face in finding a living liver or kidney donor 2. Understand the model and success rates for one-on-one communication support for public and private appeals for living donors 3. Know the referral pathway to help a patient get this support	,

TRANSPLANT INFECTIOUS DISEASE					
10:15 AM 10:20 AM					
	At the end of the session participants will be able to:: To review current vaccine recommendations for transplant rec To learn the principles behind the recommendations To apply recommendations for zoster, COVID, and RSV vaccin		min Q&A)		
10:50 AM	Stewardship in Solid Organ Transplant Speaker: Shahid Husain, MD*		30 minutes (25 min + 5 min Q&A)		
11:20 AM	Cases in Solid Organ Transplant Speakers: Coleman Rotstein, MD; Ryosuke Yamamuro, MD		30 minutes (25 min + 5 min Q&A)		
	Management of recurring cholangitis in liver transplant recipients requires the appreciation of the epidemiology and assessment of the causes and strategies to manage. At the end of the session participants will be able to: 1. Gain an appreciation of the epidemiology of recurrent cholangitis in liver transplant recipients. 2. Assess the causes and strategies to manage these episodes.				
11:50 AM	LUNCH BREAK (9005)		60 minutes		
	CONCURRENT	SESSIONS			
	LIVER TRANSPLANT (Room 9006)	LUNG TRANSPLANT (Room 9005)			
12:50 PM	Moderator: Cynthia Tsien, MD	Moderator: Nikki Marks, NP	5 minutes		
12:55 PM	Panel Discussion: Assessment and Management of Frailty Pre- and Post- Liver Transplant	Lung Transplant Candidacy Speaker: Matthew Binnie, MD	25 minutes (20 min + 5 min Q&A)		
	Speaker: Pearl Tan, MD* Managing Frailty - The Nutrition Aspect Speaker: Julie Statler, RD	This presentation will review current issues around lung transplant candidacy and outcomes.			
	Managing Frailty - Pre and Post-Transplant Speaker: Daniel SantaMina, RKin, CEP, PhD	At the end of the session participants will be able to: 1. Be aware of disease-specific criteria for lung transplant referral			
	At the end of the session participants will be able to:				

	 Describe the modalities to assess for frailty in the patient awaiting liver transplant List methods to improve nutritional status in patients before and after liver transplant Understand recommendations for improved muscle mass and function in patients before and liver transplant 	Understand the impact of comorbidities on lung transplant outcomes.	
1:20 PM	panel continues	Late Complications of Lung Transplantation Speaker: Ciaran Scallan, MD At the end of the session participants will be able to: 1. Understand the typical trajectory of patient's post lung transplant and the approach to long term monitoring. 2. Describe the most common issues affecting patients in the years after lung transplant. 3. Understand chronic lung allograft dysfunction (CLAD) and its impact on the care of patients in the post-lung transplant period.	25 minutes (20 min + 5 min Q&A)
1:45 PM	Post-liver Transplant Pediatric Transition Clinic: Are We Ready? Speaker: Maria Miserachs, MD As pediatric liver transplant recipients grow into adolescence and adulthood, their medical, psychosocial, and developmental needs shift significantly. Ensuring a smooth and effective transition from pediatric to adult care is critical—but often complex. In this session, we will examine the evolving needs of this unique population and explore the current challenges and opportunities in building structured transition pathways. At the end of the session participants will be able to: 1. Understand the importance of a transition clinic 2. List the specific challenges adolescent patients face 3. Describe various interventions that can be implemented to address these challenges	Role of the General Practitioner in Looking after a Lung Transplant Recipient Speaker: Chung-Wai Chow, MD At the end of the session participants will be able to: 1. Review of common complications after lung transplant 2. Role of general practitioners and respirologists 3. When to refer back	25 minutes (20 min + 5 min Q&A)
2:10 PM	AFTERNOON	BREAK	10 minutes

	KIDNEY-PANCREAS TRANSPLANT (Room 9006)	HEART TRANSPLANT (Room 9005)	
2:20 PM	Moderator: Jeffrey Schiff, MD	Moderator: Yas Moayedi, MD	5 minutes
2:25 PM	Increasing access to Kidney Transplant for Highly Sensitized Patients: Kidney Paired Donation, Highly Sensitized Patient Registry and the Willing to Cross	Advanced Heart Failure Referral Pathways Speaker: Juan Duero Posada, MD	20 minutes (15 min + 5 min Q&A)
	program Speaker: Edward Cole, MD	At the end of the session participants will be able to:	·
	 At the end of the session participants will be able to: 1. Explain sensitization and impact 2. Discuss improved access with the National Kidney Paired Donation and Highly Sensitized Registries 3. Discuss role of Hard to Cross protocol for very highly sensitized 	 Recognize indications for solid-organ transplantation Identify referral pathways for ambulatory heart failure patients Identify referral pathways for critically sick patients with cardiogenic shock 	
2:45 PM	Update on Beta Cell Replacement Therapy For the Management of Diabetes Speaker: Trevor Reichman, MD	The Role of Primary Care Provider in Post-heart Transplant Care Speaker: Gillian Lester, RN	20 minutes (15 min + 5 min Q&A)
	At the end of the session participants will be able to:	At the end of the session participants will be able to:	
	 Discuss the role of pancreas transplantation in the management of patient with Diabetes Understand the role of islet cell transplantation in the management of patients with Diabetes Discuss new advances in stem cell derived islets 	 Understand the critical role of the primary care provider in the long-term management and support of heart transplant recipients Identify common challenges and complications faced by heart transplant recipients Enhance collaboration and communication between primary care providers and transplant centres to optimize patient outcomes. 	
3:05 PM	Malignancy in Kidney Transplant Recipients – Screening and Aspects of Treatment Speaker: Abhijat Kitchl, MD	What is new in Heart Transplantation? Speaker: Yas Moayedi, MD	20 minutes (15 min + 5 min Q&A)
	At the end of the session participants will be able to:	At the end of the session participants will be able to: 1. Review new innovations in heart transplant	. ,
	 Review the epidemiology of cancer incidence and mortality in kidney transplant recipients Understand principles of cancer screening and recommendations in kidney transplant recipients 	over the last year 2. Discuss implications for primary care physicians	

3:45 PM	Closing Remarks - Cynthia Tsien, MD		15 minutes (10 min + 5 min Q&A)	
	All attendees to conference room 9006			
	renal disease.	transplant recipients 3. Formulate an initial management plan for common acute problems that bring post heart transplant recipients to seek urgent or emergent care.		
	kidney disease in this population 3. Consider the choice of renal replacement therapy modality in patients with a non-renal transplant and end-stage	List common reasons why heart transplant recipients present to Emergency Departments Approach common acute presentations of heart		
	 Review the prevalence and causes of chronic kidney disease in the non-renal transplant population Discuss treatments to delay progression of chronic 	presentations. At the end of the session participants will be able to:		
	At the end of the session participants will be able to:	This presentation will provide a structured framework for approaching heart transplant recipients presenting to the emergency department with common, acute		
3:25 PM	Chronic Kidney Disease in Non-Renal Transplant Recipients Speaker: Jeffrey Schiff, MD	Common ER Problems: Heart Transplant Edition Speaker: Laura Goodliffe, MD	20 minutes (15 min + 5 min Q&A)	
	 Understand broad approaches to cancer treatment in kidney transplant recipients and transplant-specific considerations related to toxicity of therapy 	Identify how primary care providers can support transplant patients through collaborative surveillance		

The Education Day Conference, Jun 6, 2025, has been approved for University of Toronto accreditation. Continuing Professional Development has awarded the Education Day Conference with the following credits:

- College of Family Physicians of Canada Mainpro+® Certified Activity: 5.5 Royal College Maintenance of Certification Section 1: 5.5 hours